Full Text:   <3051>

CLC number: TN915.81

On-line Access: 2024-08-27

Received: 2023-10-17

Revision Accepted: 2024-05-08

Crosschecked: 2012-04-11

Cited: 1

Clicked: 7737

Citations:  Bibtex RefMan EndNote GB/T7714

-   Go to

Article info.
Open peer comments

Journal of Zhejiang University SCIENCE C 2012 Vol.13 No.5 P.355-364

http://doi.org/10.1631/jzus.C1100293


An IP mobility management scheme with dual location areas for IP/LEO satellite network


Author(s):  Zhu Zhang, Qing Guo

Affiliation(s):  Communication Research Center, Harbin Institute of Technology, Harbin 150001, China

Corresponding email(s):   zhuzhang.zz@gmail.com, qguo@hit.edu.cn

Key Words:  Location management, IP/LEO satellite network, Mobile IP (MIP), GPS



Abstract: 
One of the issues of mobility management in a low Earth orbit (LEO) satellite network is the high-frequency location binding update initiated by mobile nodes (MNs). To solve this problem, we propose a location management scheme based on dual location area (LA) in an IP/LEO satellite network. The proposed scheme uses two kinds of LA, the fixed Earth station LA and satellite LA, to manage the location of the MNs together. MNs operate the binding update procedures only when they are moving out of both of the two LAs last registered. Geographical location information of MN is used in the binding update procedures, so that the network can page the idle MNs near their last registered location first, to enhance the probability of paging success. A detailed description of the implementation of the scheme is provided. Mathematical analysis shows that the proposed scheme reduces the location management cost and minimizes the influences of the distance between MN and its home agent. Paging cost is also reduced by introducing geographical location information in the binding update procedures.

Open peer comments: Debate/Discuss/Question/Opinion

<1>

Please provide your name, email address and a comment





Journal of Zhejiang University-SCIENCE, 38 Zheda Road, Hangzhou 310027, China
Tel: +86-571-87952783; E-mail: cjzhang@zju.edu.cn
Copyright © 2000 - 2025 Journal of Zhejiang University-SCIENCE